Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of the Ramanujan Mathematical Society

Volume 36, Issue 1, March 2021  pp. 85–91.

Best approximations, distance formulas and orthogonality in C{*}-algebras

Authors:  Priyanka Grover and Sushil Singla
Author institution:Department of Mathematics, Shiv Nadar University, NH-91, Tehsil Dadri, Gautam Buddha Nagar, U.P. 201314, India

Summary:  For a unital C{*}-algebra A and a subspace B of A, a characterization for a best approximation to an element of A in B is obtained. As an application, a formula for the distance of an element of A from B has been obtained, when a best approximation of that element to B exists. Further, a characterization for Birkhoff-James orthogonality of an element of a Hilbert C{*}-module to a subspace is obtained.

Contents   Full-Text PDF